California, 2005

High Wind in California, December 1, 2005

December 1, 2005 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Dec 1, 2:30 PM PST, 40 minutes earlier.

Area forecast discussion, Dec 1, 2:30 PM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PST THU DEC 1 2005

.SHORT TERM...
SNOW HAS BEEN ACCUMULATING ABOVE 8000 FEET SO FAR TODAY AS INDICATED
BY OBSERVED DATA AND WEB CAMERAS. THE HIGHEST SNOW AMOUNT REPORTED
AS OF 2 PM WAS 16 INCHES. BETWEEN 7000 AND 8000 FEET...A MIX OF RAIN
AND SNOW HAS OCCURRED WITH ONLY LIGHT ACCUMULATIONS SO FAR. HEAVY
RAIN HAS BEEN REPORTED AT LAKE LEVEL WITH WATER PONDING ON SOME LOW
LYING ROADS. IN WRN NV...STRONG WINDS HAVE OCCURRED NEAR WALKER LAKE
WITH WIND SENSOR PEAKING OUT AT 100 MPH EARLIER TODAY...PROMPTING
THE CLOSURE OF HIGHWAY 95 IN THAT AREA. STRONG WINDS WITH SOME
REPORTS OF DAMAGE WERE ALSO REPORTED IN SOUTHERN MONO COUNTY. WINDS
HAVE NOT BEEN AS STRONG IN THE RENO ZONE BUT DURING RAIN FREE
PERIODS SOME GUSTS HAVE BEEN IN THE 40-50 MPH RANGE. A WIND ADVISORY
WAS ADDED TO W-CNTRL NV WHERE SEVERAL SENSORS HAVE RECENTLY REPORTED
GUSTS ABOVE 50 MPH...AND THE HIGHWAY 95 CLOSURE WAS EXTENDED NORTH
TO FALLON. ALL WARNINGS WILL CONTINUE AS SCHEDULED WITH LOW END
HEAVY SNOW CRITERIA LIKELY IN THE 7000-8000 FOOT RANGE TONIGHT AS
APPROACHING COLD FRONT ALLOWS SNOW LEVELS TO DROP BY DUSK AROUND
TAHOE AND DURING THE EVENING IN MONO COUNTY. IF PRECIP SPILLS
CONSISTENTLY INTO THE RENO ZONE LATER TODAY THE WIND WARNING MAY BE
ENDED EARLY.

ORGANIZED PRECIP WILL END FROM NORTH TO SOUTH OVERNIGHT AND EXIT
MONO COUNTY EARLY FRIDAY MORNING WHILE WINDS GRADUALLY DIMINISH.
FRIDAY WILL BE COOLER IN THE LOWER ELEVATIONS WITH POSSIBLE
INSTABILITY SHOWERS WITH THE LINGERING LOW LEVEL MOISTURE. ANOTHER
SHORT WAVE PASSES THROUGH SOUTHERN OREGON ON SATURDAY AND COULD
PRODUCE SOME LIGHT SNOW ACROSS THE NORTHERN ZONES. THE REMAINDER OF
THE WEEKEND WILL BE COOL AND DRY WITH COLD NIGHTS AS CLOUD COVER
DECREASES. MJD

.LONG TERM...MONDAY THROUGH THURSDAY...
LITTLE CHANGE IN THE EXTENDED PACKAGE AS MODELS CONTINUE TO SHOW
HIGH AMPLITUDE RIDGE OVER THE ERN PAC WITH NORTHWEST FLOW OVER THE
WRN U.S. THROUGH WEDNESDAY...BETWEEN ERN PAC RIDGE AND LOW DROPPING
SOUTH ACROSS THE ROCKIES. THE GFS SHOWS AN INSIDE SLIDER TYPE SHORT
WAVE DROPPING SOUTH ACROSS NV ON TUESDAY AROUND BACK SIDE OF MAIN
LOW...BUT THIS IS DIFFERENT THAN PREVIOUS RUNS. THE GFS IS ALSO
FURTHER WEST WITH MAIN LOW...DROPPING IT INTO WRN WY AND UT ON
TUESDAY AND WEDNESDAY WHILE THE EUROPEAN AND UKMET KEEP IT FURTHER
EAST. THE GFS SOLUTION MAY GIVE THE NRN AND ERN PORTION OF THE CWA A
CHANCE FOR SHOWERS ON TUESDAY...BUT WILL CONTINUE WITH DRY FORECAST
AND ONLY KEEP SOME CLOUD COVER DUE TO MODEL UNCERTAINTY AND
DIFFICULTY WITH FINE DETAILS IN THE EXTENDED. TEMPERATURES SHOULD BE
NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THURSDAY. BENINATO

&&

.AVIATION...
STRONG WINDS WILL CONTINUE ACROSS NV THIS AFTERNOON AND EVENING. SFC
WIND GUSTS 40-50 MPH OR MORE WILL CONTINUE INTO THE EVENING BEFORE
DECREASING. MODERATE TO HEAVY RAIN/SNOW WILL CONTINUE ACROSS THE
MOUNTAIN AREAS WITH MVFR CIGS/VIS COMMON THROUGH TONIGHT. PRECIP
WILL TAPER OFF FROM NORTH TO SOUTH OVERNIGHT TONIGHT AND FRIDAY.
BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ABOVE 7000 FEET ZONE 2 UNTIL 4 AM FRIDAY.
      HIGH WIND WARNING ZONES 1 AND 3 UNTIL 10 PM TONIGHT.
      WIND ADVISORY ZONE 4 UNTIL 10 PM TONIGHT.

.CA...WINTER STORM WARNING ABOVE 7000 FEET ZONE 72 UNTIL 4 AM FRIDAY.
      WINTER STORM WARNING ABOVE 7500 FEET ZONE 73 UNTIL 10 AM
       FRIDAY.
Hazardous weather outlook, Dec 1, 6:30 AM PST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST THU DEC 1 2005

CAZ070>073-NVZ001>005-021500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
630 AM PST THU DEC 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM WILL CONTINUE TO AFFECT THE AREA TODAY WITH
STRONG WINDS...RAIN AND SNOW SHOWERS IN THE HIGHER ELEVATIONS.

A WINTER STORM WARNING IS IN EFFECT UNTIL FRIDAY MORNING FOR THE
SIERRA. REFER TO /WWUS45 KREV WSWREV/ FOR FURTHER DETAILS.

A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FOR FAR WESTERN NEVADA
INCLUDING THE GREATER RENO-CARSON CITY MINDEN AREA. REFER TO /WWUS75
KREV NPWREV/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THIS SYSTEM WILL CONTINUE TO AFFECT THE AREA THROUGH FRIDAY WITH
COOLER TEMPERATURES AND A SLIGHT CHANCE OF SNOW SHOWERS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO
ESTABLISHED CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Mono

When
December 1, 3:10 PM PST
Where
Mono forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.939, -118.887 (the zone’s center; the record gives no point)

A 50 kt (58 mph) wind gust recorded at the Benton RAWS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483559.